Opiates, also known as opiate painkillers, include a good number of painkillers like Dilaudid, tramadol and, codeine. When these drugs are taken, they can relieve pain and assist an individual to recover from illness and injury. A doctor may prescribe opioids to patients if they want to relieve pain from surgeries, dental procedures, toothaches, and injuries.
However, if these drugs are used in larger doses than prescribed, it can cause one to develop physical dependence. If you become physically dependent on opiate painkillers, you will feel the need to take drugs so that your body can function normally. In addition to being painkillers, opiates are illegal drugs which can be addictive or life-threatening if taken excessively. A person may also experience adverse withdrawal symptoms such as nausea, insomnia, sweating, joint aches, agitation, and tremors if they suddenly stop taking the drug because the body will try and adjust without the drug.
Treatment of symptoms
It is difficult and dangerous to try and quit opiate painkillers on your own. To overcome opioids safely without experiencing withdrawal symptoms, it is advisable you seek help from medical detox professionals. The good thing about opiate detox is that they are structured and safe environments which help patients get through the withdrawal process. A medical detox professional will help you overcome withdrawal symptoms by easing you off an addictive opioid until you are not physically dependent on it. Most of the time, a doctor may prescribe specific medications which help curb cravings and reduce the severity of symptoms.
• Sweating and fever
When you suddenly withdraw from opioids, you can experience symptoms like chills, fever, and sweating. You can use NSAIDs or OTC non-steroidal anti-inflammatory drugs to reduce body temperature. NSAIDs such as acetaminophen and ibuprofen are commonly used to reduce fever. Wearing cotton-made clothing like t-shirts, sweatshirts, and cardigans can be used to absorb sweat.
When a patient withdraws from opiates, they are likely to experience muscle pain and shaking as withdrawal symptoms. NSAIDs like acetaminophen or ibuprofen can help reduce muscle aching. If you are experiencing shaking as a withdrawal symptom, it is important to note that the symptom will subside after a while. Taking herb such as St. John’s wort can help reduce shaking. In addition, quitting caffeinated drinks such as soda and coffee can make you shake less.
When you are withdrawing from opioids on your own, you are likely to have strong cravings which make you want to go back to using the drug. Using distraction techniques can help overcome the problem of cravings. For around 5 to 10 minutes, you can either listen to music or take a short walk so that you can distract your mind from cravings.
It is possible to overcome opioid addiction. The first thing you should do is commit to quit the addiction. This means you should be in control of your behavior and commit to fighting opioid addiction. Second, seek help from health care professionals. Your doctor can prescribe medicines which reduce cravings for addictive drugs. Third, getting help from support groups, including family and friends can make it easier to quit an opioid addiction.
At the age of 40, the body starts to go through changes. This is true for both men and women. Following this age, there is a higher risk of certain conditions. Since there might still be decades to look forward to, keeping on top of your own health becomes critical once you hit this age. Whether you are looking to meet a couple of Arabian singles to spend your golden years with, or already have someone special in your life – taking care of your health can ensure you are able to care for yourself well into your senior years. Read more
Affecting over 100 people around the world, psoriasis is one of the most prevalent chronic skin diseases. Of all the psoriasis patients around the world, 80% cases account for plaque-type psoriasis, which appears as red, scaly rashes on the skin. Its onset is marked by the appearance of small, red bumps which gradually turn silvery or white. Read more